Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 1, NWS Austin/San Antonio, TX

February 1, 2006Fayette County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Feb 1, 2006, 3:38 PM CST for Fayette County, Texas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 1, 2006, 3:38 PM CST (21:38 UTC)
Expired
Feb 1, 2006, 3:56 PM CST
In force
18 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Fayette County, TX

The radar

The Ft Hood radar (KGRK), 96 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.6 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-475 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 012139
SVREWX
TXC149-012215-
/O.NEW.KEWX.SV.W.0001.060201T2138Z-060201T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
338 PM CST WED FEB 1 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  FAYETTE

* UNTIL 415 PM CST

* AT 331 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS    
  STORM WAS LOCATED 6 MILES SOUTHWEST OF ROUND TOP...AND MOVING      
  NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE CARMINE.

LAT...LON 2997 9669 3002 9687 3013 9683 3015 9680
      3014 9672 3016 9670 3011 9664 3007 9665
      3005 9663

$$
2 follow-up statements
000 
WWUS54 KEWX 012152
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
352 PM CST WED FEB 1 2006

TXC149-012215-
/O.CON.KEWX.SV.W.0001.000000T0000Z-060201T2215Z/
FAYETTE TX-
352 PM CST WED FEB 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR FAYETTE COUNTY...

AT 342 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR CARMINE...OR ABOUT 13 MILES SOUTHEAST OF
GIDDINGS...MOVING NORTHEAST AT 35 MPH.

LAT...LON 2997 9669 3002 9687 3013 9683 3015 9680
      3014 9672 3016 9670 3011 9664 3007 9665
      3005 9663

$$
000 
WWUS54 KEWX 012156
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
355 PM CST WED FEB 1 2006

TXC149-012205-
/O.CAN.KEWX.SV.W.0001.000000T0000Z-060201T2215Z/
FAYETTE TX-
355 PM CST WED FEB 1 2006

...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED INTO WASHINGTON 
COUNTY.

LAT...LON 2997 9669 3002 9687 3013 9683 3015 9680
      3014 9672 3016 9670 3011 9664 3007 9665
      3005 9663

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 3:20 PM CST, 18 minutes earlier.

Area forecast discussion, Feb 1, 3:20 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
320 PM CST WED FEB 1 2006

.DISCUSSION...UPPER LOW JUST SOUTHEAST OF DEL RIO MOVING EAST
SOUTHEAST AT 40 KTS. DRY SLOT AHEAD OF LOW WORKING ITS WAY EAST
ACROSS SOUTH CENTRAL TEXAS WITH ACTIVITY FORMING ON ITS EASTERN
EDGE MOVING RAPIDLY NORTHEAST ACROSS THE EASTERN THIRD OF THE
COUNTY WARNING AREA. SHOWERS AND THUNDERSTORMS WILL TRANSLATE
EASTWARD THIS EVENING AS THE LOW CONTINUES MOVING WITH ONLY THE
EXTREME EASTERN SECTIONS GIVEN A CONTINUED CHANCE THIS EVENING. BY
MIDNIGHT..SKIES SHOULD BE MOSTLY CLEAR AS THE LOW EXITS.  DRY
NORTHWEST FLOW WILL DOMINATE THURSDAY AND A FIRE WEATHER WATCH
HAS BEEN ISSUED FOR THURSDAY AFTERNOON FOR LOW HUMIDITIES AND
BRISK NORTHWEST WINDS. REINFORCING SURGES OF COOLER AIR WILL MOVE
THROUGH FRIDAY AND SATURDAY AS THE UPPER RIDGE..TROUGH COUPLET
AMPLIFIES ALOFT. BY SUNDAY THE LONG WAVE TROUGH WILL BEGIN
PROGRESSING EASTWARD INTO THE MID ATLANTIC REGION AS SOUTHERLY
FLOW AND WARMER TEMPERATURES RETURN. A VIGOROUS SHORT WAVE WILL
PUSH SOUTHEAST OVER THE CENTRAL U.S. PLAINS SUNDAY NIGHT AND
MONDAY...SENDING A DRY COLD FRONT INTO THE REGION.  THE COLD
RIDGE WILL BUILD INTO THE REGION MONDAY AND TUESDAY WITH
OVERRUNNING RAIN POSSIBLE BY NEXT WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              53  79  49  70 /  20   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  50  75  45  68 /  20   0   0   0
DEL RIO INTL AIRPORT           50  84  49  80 /   0   0   0   0
SAN ANTONIO INTL AIRPORT       53  80  48  76 /  10   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING COUNTIES:
DIMMIT... EDWARDS... FRIO... KINNEY... MAVERICK... REAL...
UVALDE... VAL VERDE... AND ZAVALA.

FIRE WEATHER WATCH FROM NOON THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING COUNTIES: ATASCOSA... BANDERA... BEXAR... BLANCO...
CALDWELL... COMAL... DE WITT... DIMMIT... EDWARDS... FRIO...
GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL...
KERR... KINNEY... LLANO... MAVERICK... MEDINA... REAL... UVALDE...
VAL VERDE... WILSON... AND ZAVALA.

&&

02/13
Hazardous weather outlook, Feb 1, 4:56 AM CST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
456 AM CST WED FEB 1 2006

TXZ171>173-183>194-202>209-217>225-228-021100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
456 AM CST WED FEB 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ALONG
AN EAST OF A LINE FROM GEORGETOWN TO GONZALES AND CUERO. THUNDERSTORMS
MAY PRODUCE LARGE HAIL. ALSO WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL OVER THE RIO GRANDE PLAINS AND
EDWARDS PLATEAU. GUSTY NORTHWEST WINDS THIS AFTERNOON WILL
DECREASE RELATIVE HUMIDITIES TO 25 PERCENT OR LESS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON.

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.